White Rose University Consortium logo
University of Leeds logo University of Sheffield logo York University logo

Visual side effects from transdermal scopolamine (Hyoscine)

Firth, A.Y. and Walker, K. (2006) Visual side effects from transdermal scopolamine (Hyoscine). Developmental Medicine and Child Neurology, 48 (2). pp. 137-138. ISSN 1469-8749

Full text available as:
[img]
Preview
Text
firthay4.pdf

Download (45Kb)

Abstract

Transdermal scopolamine may be used to reduce sialorrhea in children with special needs. Side effects include dilated pupils and reduced accommodation. Two children, both epileptic, one with cerebral palsy and one with spinal dysraphism, who have undergone treatment for drooling with transdermal scopolamine are presented. Near visual acuity was reduced, and both cases showed dilated pupils with reduced or no response to light, these responses became normal on cessation of the scopolamine patch. As the effect of this drug may be cumulative, and patients unable to communicate difficulties, clinicians need to be aware of these possible side effects.

Item Type: Article
Copyright, Publisher and Additional Information: Copyright © 2006 Mac Keith Press. Reproduced in accordance with the publisher's self-archiving policy.
Academic Units: The University of Sheffield > Faculty of Medicine, Dentistry and Health (Sheffield) > School of Medicine (Sheffield) > Clinical Sciences Division South (Sheffield)
Depositing User: Repository Officer
Date Deposited: 22 Aug 2005
Last Modified: 08 Feb 2013 16:57
Published Version: http://dx.doi.org/10.1017/S0012162206000296
Status: Published
Publisher: Cambridge University Press
Refereed: Yes
Identification Number: 10.1017/S0012162206000296
URI: http://eprints.whiterose.ac.uk/id/eprint/598

Actions (login required)

View Item View Item